I want to taper off oxycodone as medication

Hello Everyone,
I really hope someone can help me here. Please.
I had an op for colon cancer a year ago and was given oxycodone for the pain. Two weeks later I fell and sustained a fractured femur and a distal radial fracture, so I was kept on the drug in hospital and was still taking it when discharged.
I take a slow release 5mg tablet at 10.00am and 8.00pm and a 5ml
dose of liquid at 7.30am and 10.00pm, making 20mg/ml daily.
The side effects are bad and include severe anorexia, nausea, abdominal pain, constipation and possibly severe visual disturbance preventing me from driving. ( If my visual problems are not caused by the drug, then I may be going blind - hence the need to get off oxycodone ASAP to eliminate it as cause). I feel very ill when I wake up and again in the evening, which is why I take the fast-acting liquid doses then. About half an hour after taking a liquid doses my malaise lifts.
All my doctor has said is to change the 5mg tablets to 5ml 'squirts' and then start reducing the dose.
That's hardly enough info.
When do I take the 4 doses?
What happens in the night when the liquid wears off and I haven't taken a slow-release tablet?
By what measure do I reduce the dose, and how long do I stay at that level before the next reduction?
I am really scared because although I haven't felt well for over a year, and I blame this wretched drug, I vomited terribly when I tried doing without a tablet.
I shall be so grateful for help to get my life back where it was before all my bad luck!
  • 3 Commentsby Likes|Date
  • @Ellie2... I'm very sorry I didn't see your post until now. Please accept my apologies.

    I'm glad to hear that you want to taper off the oxycodone. Unfortunately, no one here is a medical doctor, so we can't really give you advice on how to taper off a medication. Your doctor should be the one to tell you how to do that. If he/she didn't give you enough information to do that, then go back and ask for more information. That's the best thing for you to do.

    Let us know how it goes. I'm wishing you the best of luck on this journey.
  • @Ellie2 hey there. thanks for reaching out... how are you doing? i do hope you're able to taper off the medication... educate yourself as much as you can on the topic and please discuss this with your doctor...

    you can do this...it will take time... but it is possible!!

    here if you need!
  • Thinking about you today, @Ellie2. Just wondering how things are going. If you have a spare minute or two, please stop by and check in with us. We're here and we care.
Sign In or Register to comment.